• Why Am I Not In the Mood?

     
     
     
    Type Size
     
    12/01/2011
    There are many reasons you may not be in the mood for sexual activity with your partner. Some medications for heart conditions or the heart conditions themselves affect your sexual desire, your sexual performance, or your overall energy level.  And some emotions, such as fear or depression, can result in a lack of interest in sexual activity. Once you are able to identify which of these factors may be affecting you, it can help you know where to begin discussions about your sexual activity with your partner and your doctor.

    Keep in mind that many medications you take are keeping you alive and your heart working as well as it can. Even if these medications may be impacting your sex life, it is important NEVER to stop or change any of your medications without first talking to the doctor who prescribed the medication. Certain medication changes may be fatal.

    Remember, most people do not experience sexual side effects of these medications. If you are experiencing sexual problems they could be caused by an entirely different factor or a combination of several factors. In addition, your doctor may not be able to change your medications, since there may be no substitute for a particular medication you are taking to keep your heart working properly.

    Sexual Activity and Medical Conditions

    You can view or print a helpful list here of how various medical conditions may affect sexual activity. (PDF format)